koslin14

456d

I took escitalopram for 7 years before, stopped it, and came back to it and now it's giving me palpitations and flutters. I've stopped it and was prescribed fluoxetine instead which is the same type of script. Wouldn't it cause the same effect?

Norepinephrine

Escitalopram

Palpitations

Fluoxetine

Dopamine

Atrial flutter

View all
  • Nightowl

    456d

    I don't know the timing of going off the Lexapro and when you had palpitations but a possible side effect is feelings of electric like shocks, especially when going off the medication. It's best to gradually step down from one medication before starting another. There are 3 brain chemicals that an antidepressants will affect, serotonin, dopamine, and norepinephrine. Lexapro and Prozac are SSRIs, they affect serotonin. I don't believe they are the same thing or would have the same side effects. It might not even be the main component of the medication that is causing the flutters. It could be caused an ingredient that the Prozac doesn't have. If you have this issue with every SSRI, then you can still be prescribed a medication that affects one of the other 2 brain chemicals. I currently take Lexapro, an SSRI and Wellbutrin which works on dopamine. You won't know how Prozac will affect you until you try it. Stepping down gradually off the Lexapro and stepping gradually up on the Prozac will lesson the chance of side effects. Hopefully this change will stop the palpitations.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.